• In the Spotlight:
Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

Omnicef- Cefdinir Question

I posted early suspecting my son had a food allergy because of blood in his stools, however, i remembered he was taking Cefdinir-which is an antibiotic- and one of the side effects is discolored stools, which appear to look like blood in the stools. I read somewhere that if you wait an hour, real blood will turn black, and if its discoloration, it will remain red. Has anyone elses baby taken this, or does anyone know about the waiting an hour theory?

Answer Question
 
Auntiemom410

Asked by Auntiemom410 at 10:56 AM on Jan. 9, 2009 in Babies (0-12 months)

Level 14 (1,430 Credits)
Answers (3)
  • My son took Omnicef once and it was awful. He had terrible diarrhea which led to the one and only diaper rash he ever had in his entire little life. I can't remember his stools being discolored or not though. Sorry. Why don't you give the pediatrician a call.
    CookieMom108

    Answer by CookieMom108 at 11:30 AM on Jan. 9, 2009

  • the phone is busy , he has an appt. at 9 tommorow morning
    Auntiemom410

    Answer by Auntiemom410 at 11:32 AM on Jan. 9, 2009

  • yes your sons stool will do that on omnicef. my sons doctor always worns us about the stool turning colors or looking like blood. But if your concerned call the pediatrician and see what they say.
    Missy_Dye

    Answer by Missy_Dye at 11:56 AM on Jan. 9, 2009

Join CafeMom now to contribute your answer and become part of our community. It's free and takes just a minute.